Please login or register.

Login with username, password and session length
Advanced search  

News:

Not a Forum member? You can still subscribe to our Free Newsletter

twitter facebook instagram blogger

Pages: [1] 2

Author Topic: Jaydess/Skyla side effects  (Read 761 times)

ValerieG

  • Member
  • *
  • Posts: 22
Jaydess/Skyla side effects
« on: January 04, 2021, 09:49:25 PM »

Hello, I am having a difficult start with HRT and hopping to get some help.
I am in peri-menopause and need to start HRT due to vaginal anthropology, joint pain, fatigue, and minor night sweats. I had never had PMS in my life, but apparently I can not tolerate even a little of micronized progesterone, even vaginally. As a result, I was fitted with Jaydess/Skyla IUD 2 weeks ago. My cramps are mostly gone, there is still some light spotting, which is expected and not an issue. A few days after getting IUD fitted I have got massive night sweats, some acne, and swollen fingers and ankles despite using 0.75mg of Divigel/Sandrena and a little of Testosterone cream. I increased Divigel to 2mg and night sweats and acne mostly stopped, but swollen fingers and ankles presisted and my breasts became painful. I reduced Divigel to 1.5mg and my night sweats are back, but I still have painful breasts and swollen fingers and ankles.
How do I fix it?

Thank you so much in advance!
Logged

Sage 🍃

  • Member
  • *
  • Posts: 178
Re: Jaydess/Skyla side effects
« Reply #1 on: January 04, 2021, 10:54:32 PM »

Oh sweetie, that sounds painful, are swollen fingers and ankles a side effect of oestrogen, levonorgestrel or testosterone? Sorry I can't help! Someone knowledgeable will come along soon. Hang in there  :-*
Logged

ValerieG

  • Member
  • *
  • Posts: 22
Re: Jaydess/Skyla side effects
« Reply #2 on: January 06, 2021, 03:51:54 AM »

Sage, thank you so much! I have no idea why my fingers and ankles are swollen. That have never happened to me before, even during pregnancy. I am very scared, I hope somebody here will help me to figure it out.
Logged

Perinowpost

  • Member
  • *
  • Posts: 553
Re: Jaydess/Skyla side effects
« Reply #3 on: January 06, 2021, 07:46:31 AM »

ValerieG I would say it is most definitely a reaction to the continuous progesterone. I swell up if I take any prog at all. I had the mirena for 6 months and was very swollen during that time, it resolved itself as soon as I had it removed.

Hopefully as your coil is lower dose it may settle given time. Keep us posted x
Logged

ValerieG

  • Member
  • *
  • Posts: 22
Re: Jaydess/Skyla side effects
« Reply #4 on: January 06, 2021, 01:57:42 PM »

Perinowpost, thank you so much for your response. Is there a way to counteract this seelling? This IUD is literally my last reserve as progesterone (even vaginal) sedates me and mini-pill makes me supper nauseous. Without HRT I have severe joint pain and athtopic vaginitis 🥲🥲🥲.
Logged

Perinowpost

  • Member
  • *
  • Posts: 553
Re: Jaydess/Skyla side effects
« Reply #5 on: January 06, 2021, 03:48:33 PM »

ValerieG I’m in exactly the same boat as you. I have tried every progesterone going and have been unable to tolerate any. I currently use utrogestan vaginally for 7 days (under supervision and with regular scans), and only just manage.

I don’t have any answers for you I’m afraid, except to give it time and hope your body gets used to it and it settles down. I remember trying water tablets when I had the mirena but they didn’t work.

My advice would be to give it 6 months if you can bear it. I persevere as I prefer to be on hrt rather than off it for all the benefits it gives me, and so I put up with the short dose of prog x
« Last Edit: January 06, 2021, 04:51:29 PM by Perinowpost »
Logged

ValerieG

  • Member
  • *
  • Posts: 22
Re: Jaydess/Skyla side effects
« Reply #6 on: January 06, 2021, 04:19:37 PM »

I have tried vaginal progesterone and it gives me urogenital symptoms in addition to complete sedation. It is so confusing as in addition to swelling I also have breast tenderness and severe night sweats. Night sweats were always symptom of low estrogen for me, but I am reading that swelling and breast tenderness are the symptoms of too high estrogen. I am completely puzzled and super scared.
Logged

Perinowpost

  • Member
  • *
  • Posts: 553
Re: Jaydess/Skyla side effects
« Reply #7 on: January 06, 2021, 04:55:06 PM »

I think the breast tenderness and swelling are the levonorgestrel, probably the night sweats too. At least you’ve not suffering from depression, it gave me terrible low/flat mood. You can only give it time, let us know what you decide x
Logged

ValerieG

  • Member
  • *
  • Posts: 22
Re: Jaydess/Skyla side effects
« Reply #8 on: January 06, 2021, 07:22:25 PM »

Perinowpost, you mentioned that you tried a water-pill... which one that was and why is did not work? What are your thoughts about Spironolactone?
Logged

Perinowpost

  • Member
  • *
  • Posts: 553
Re: Jaydess/Skyla side effects
« Reply #9 on: January 07, 2021, 07:38:50 AM »

I tried Aquaban but there was no discernible difference that I could see anyway. I’m not familiar with spironolactone but after googling it it looks like a pretty heavy duty drug, I wouldn’t take it unless your doctor recommended it x
Logged

ValerieG

  • Member
  • *
  • Posts: 22
Re: Jaydess/Skyla side effects
« Reply #10 on: January 07, 2021, 08:12:58 PM »

I had a call with my doctor today and she ordered some blood tests. She thinks my estrogen may be too high. I do not understand how I can have the night sweats if the estrogen is too high. Will update you once labs come back.
Logged

ValerieG

  • Member
  • *
  • Posts: 22
Re: Jaydess/Skyla side effects
« Reply #11 on: January 12, 2021, 04:53:29 AM »

I have got my blood tests back:
Estradiol 195 pmol/L
TSH 3.20 mIU/L
Free T4 0.9 ng/dL

Since I wrote last time I have got my period and swelling substantially subsided, but still a bit remaining. My night sweats became worse and I am getting some hot flashes during the day. My doctor said that my estradiol is normal (is it?) and offered me to try 0.03 patch. That sounds confusing to me as 0.03 patch sounds less then 2mg of Divigel.
What are your thoughts?
Logged

Perinowpost

  • Member
  • *
  • Posts: 553
Re: Jaydess/Skyla side effects
« Reply #12 on: January 12, 2021, 08:12:51 AM »

I’m no expert but last time I had my levels checked estradiol was 388 and I was told that was average.  It’s certainly where I feel good. Going on this yours seems low to me x
Logged

ValerieG

  • Member
  • *
  • Posts: 22
Re: Jaydess/Skyla side effects
« Reply #13 on: January 12, 2021, 02:10:37 PM »

What are you using to achieve these estradiol levels? I am using 2ml of Divigel/Sandrena and I feel like on rollercoaster - I can totally feel my levels going up after applying the gel (and I start to feel better by noon) and then falling down by 4pm (where I start feeling hot flashes)
Logged

Uptick

  • Member
  • *
  • Posts: 474
Re: Jaydess/Skyla side effects
« Reply #14 on: January 12, 2021, 02:27:47 PM »

I have got my blood tests back:
Estradiol 195 pmol/L
TSH 3.20 mIU/L
Free T4 0.9 ng/dL

Since I wrote last time I have got my period and swelling substantially subsided, but still a bit remaining. My night sweats became worse and I am getting some hot flashes during the day. My doctor said that my estradiol is normal (is it?) and offered me to try 0.03 patch. That sounds confusing to me as 0.03 patch sounds less then 2mg of Divigel.
What are your thoughts?

Hi ValerieG, your FT4 blood test result is on the low end of normal range. Maybe you are having oestrogen fluctuations (probably caused by your own erratic ovarian function, rather than the gel) and this in turn can decrease thyroxine levels and cause fluid retention.
Logged
Coreopsis UpTick™ Cream & Red
Pages: [1] 2